A logarithm law for automorphism groups of trees

Sa'ar Hersonsky, Frédéric Paulin

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


Let Γ be a geometrically finite tree lattice. We prove a Khintchine-Sullivan type theorem for the Hausdorff measure of the set of points at infinity of the tree that are well approximated by the parabolic fixed points of Γ. Using Bruhat-Tits trees, an application is given for the Diophantine approximation of formal Laurent series in the variable X -1 over the finite field double-struck F signq by rational fractions in X over double-struck F signq satisfying some congruence properties.

Original languageEnglish
Pages (from-to)97-108
Number of pages12
JournalArchiv der Mathematik
Issue number2
StatePublished - 1 Jan 2007
Externally publishedYes


  • Bruhat-Tits tree
  • Diophantine equation
  • Formal Laurent series
  • Logarithm law
  • Tree lattice

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'A logarithm law for automorphism groups of trees'. Together they form a unique fingerprint.

Cite this